MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72201806
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a foot and ankle repair surgery, the raptormite anchor broke in the process of hitting with a turning mallet after inserting it.It is unknown if a backup device was available and how the issue was resolved.There was a delay of less than or equal to 30 min.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that, during a foot and ankle repair surgery, the raptormite anchor broke in the process of hitting with a turning mallet after inserting it.Insertion site had been prepared with a 2.6 mm drill, tuner size 2.6 mm.All pieces removed.The procedure was completed with the same device.There was a delay of less than or equal to 30 min.No other complications were reported.
 
Additional Manufacturer Narrative
G4, h2, h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A visual inspection revealed the device was returned with suture and anchor.The anchor is detached from the device.The anchor appears to have damage from being at an angle whenever hit.A functional evaluation revealed the device had no issue actuating and released the suture without hesitation.A review of the drawing found the device must be free of burrs or cracks.A certificate of compliance must be provided with evidence of conformance to material and processing specifications.Based on the condition of the product material found during visual inspection it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors, which could have contributed to the complaint event, include an application of unintended inappropriate or excessive force to the device.

Brand Name
RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11516155
Report Number1219602-2021-00557
Device Sequence Number4046977
Product Code MBI
UDI-Device Identifier03596010619082
UDI-Public03596010619082
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model Number72201806
Device Catalogue Number72201806
Device Lot Number2059727
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer02/24/2021
04/16/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/12/2021
04/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;